Missouri, 2002

Damaging Wind in Missouri, April 19, 2002

April 19, 2002 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 2:15 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 19, 2:15 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST FRI APR 19 2002

MAIN FORECAST CHALLENGE DEALS WITH TIMING OF CONVECTION THE NEXT
COUPLE OF DAYS.  CONVECTIVE CLUSTERS WILL PUSH MAIN FRONT FARTHER
SOUTH COMPLICATING LOCATION OF BOUNDARY AND LOWERING CONFIDENCE IN
THE SHORT TERM.  MODELS ARE GENERALLY SIMILAR SO WENT WITH A
COMPROMISE OF THE ETA AND AVN MODELS.

REGIONAL RADAR MOSAIC SHOWING COMPLEX OF TSRA MOVING NE OVR OK.
MODELS SHOW SFC WAVE MOVING ALONG SFC FNT FROM SERN KS INTO LWR OH
VALLEY BY MORNING.  COMBINATION OF DECENT 500-700MB UVVS AND DEEP
LAYER MOISTURE WARRANT KEEPING LIKELY POPS IN FORECAST TONIGHT.
WILL ALSO MENTION LCLLY HVY RAINFALL IN SRN ZONES AS ADDITIONAL
RAINFALL TONIGHT WILL FALL ON TOP OF AREA OF ONGOING CONVECTION.
SFC FNT WILL BE PUSHED S ALONG MO/AR BORDER BY MIDDAY SAT AS LOW
PUSHES E OF AREA.  NOT MUCH FORCING AVAILABLE TO GENERATE PCPN
DURING THE DAY SO WILL LOWER THREAT TO CHC POPS.  WILL GO CLOUDY
WITH CONTINUED INFLUX OF SUBTROBICAL MOISTURE.

CHC OF PCPN ON SAT NITE LOOKS REAL GOOD AS IMPRESSIVE LOW LEVEL WAA
PATTERN SETS UP OVER CWFA.  GOOD MOISTURE INFLUX IN ADDITION TO SOME
UPR LEVEL DIVERGENCE WARRANT KEEPING LIKELY POPS.  GIVEN INSTABILITY
AND SHEAR PARAMETERS...SOME POTENTIAL FOR ELEVATED SVR STORMS
TOMORROW NIGHT IN ADDITION TO HEAVY RAINFALL.  WILL HOLD ON TO HIGH
CHC/LIKELY POPS ON SUNDAY AS SFC LOW MOVES OVER SRN MO AS UPR TROF
APPROACHES AREA.

TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW.

.STL...NONE

BRITT

In the hours before

Special weather statement, Apr 19, 12:45 PM CST, 5 hours before
ILZ100>102-MOZ047>049-059>065-191900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT FOR
PARTS OF CENTRAL AND EAST CENTRAL MISSOURI...AND PARTS OF
EXTREME SOUTHWEST ILLINOIS...

THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.  THIS SOUTHWARD SHIFT HAS
ENDED THE SEVERE WEATHER THREAT FOR THOSE AREAS ALONG AND
NORTH OF A JEFFERSON CITY...ST LOUIS...BELLEVILLE ILLINOIS
LINE.

SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES....

IN MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...WARREN...
FRANKLIN...ST CHARLES...AND ST LOUIS COUNTY...INCLUDING
JEFFERSON CITY...HERMANN...AND ST LOUIS CITY.

IN ILLINOIS...MADISON...ST CLAIR...AND MONROE...INCLUDING THE
CITIES OF BELLEVILLE...WATERLOO...AND EDWARDSVILLE.

TRUETT
Special weather statement, Apr 19, 1:34 PM CST, 4 hours 11 minutes before
ILZ064-065-069-070-MOZ072-073-191945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT...

THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.  THIS SOUTHWARD SHIFT HAS
ENDED THE SEVERE WEATHER THREAT IN PARTS OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS.

SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES....

IN MISSOURI...CRAWFORD AND WASHINGTON...INCLUDING THE CITY
OF STEELEVILLE.

IN ILLINOIS...BOND...FAYETTE...CLINTON AND MARION...INCLUDING THE
CITY OF SALEM.

TRUETT
Local storm report, Apr 19, 2:05 PM CST, 3 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HINTON                    MO   0.75 INCH HAIL
04/19/02   BOONE

0840 AM    5S CENTRALIA              MO   0.88 INCH HAIL
04/19/02   BOONE

0858 AM    2W KINGDOM CITY           MO   0.75 INCH HAIL
04/19/02   CALLAWAY                       REPORTED BY CALLAWAY
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

1240 PM    OATES                     MO   0.88 INCH HAIL
04/19/02   REYNOLDS                       REPORTED BY VOLUNTEER
                                          FIREMAN.

1254 PM    LESTERVILLE               MO   0.88 INCH HAIL
04/19/02   REYNOLDS                       HAIL COVERED THE GROUND.

120  PM    GLOVER                    MO   WIND DAMAGE
04/19/02   IRON                           TREES BLOWN DOWN BY HIGH
                                          WINDS...BLOCKING ROADS IN
                                          TOWN.

0150 PM    6NW BUCKHORN              MO   1.50 INCH HAIL
04/19/02   MADISON                        REPORTED BY MADISON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0200 PM    3W BUCKHORN               MO   1.25 INCH HAIL
04/19/02   MADISON                        REPORTED BY MADISON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.
Special weather statement, Apr 19, 5:19 PM CST, 26 minutes before
ILZ074-079-MOZ074-075-084-085-099-192355-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 126 IS NO LONGER IN EFFECT...

THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES....

IN MISSOURI...

REYNOLDS         IRON          MADISON         ST FRANCOIS
STE GENEVIEVE

IN ILLINOIS...

RANDOLPH         WASHINGTON

.END

The radar

The St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
April 19, 5:45 PM CST
Where
Franklin County, New Haven
Measured
55 kt (63 mph)
Reported by
NEWSPAPER
Coordinates
38.600, -91.217

Thunderstorm wind gusts downed a few trees in the New Haven area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290260.